Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Oct 4, 2024, 4:08 AM PDT. It took effect at Oct 4, 2024, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2024, 4:08 AM PDT (11:08 UTC)
- In effect from
- Oct 4, 2024, 11:00 AM PDT
- Expired
- Oct 4, 2024, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
585 WWUS86 KEKA 041108 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 408 AM PDT Fri Oct 4 2024 ...Very low humidity along with gusty westerly winds will result in critical fire weather conditions this afternoon... CAZ264-041915- /O.NEW.KEKA.FW.W.0009.241004T1800Z-241005T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 408 AM PDT Fri Oct 4 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM PDT this evening. * AFFECTED AREA...Fire weather zone 264. * WIND...West winds of 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
2 follow-up statements
933 WWUS86 KEKA 041718 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1018 AM PDT Fri Oct 4 2024 ...Very low humidity along with gusty westerly winds will result in critical fire weather conditions this afternoon... CAZ264-050300- /O.CON.KEKA.FW.W.0009.241004T1800Z-241005T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1018 AM PDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 264. * WIND...West winds of 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
415 WWUS86 KEKA 050303 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 803 PM PDT Fri Oct 4 2024 CAZ264-050415- /O.EXP.KEKA.FW.W.0009.000000T0000Z-241005T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 803 PM PDT Fri Oct 4 2024 ...RED FLAG WARNING HAS EXPIRED... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 3, 3:05 PM PDT, 13 hours 3 minutes earlier.
Area forecast discussion, Oct 3, 3:05 PM PDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
305 PM PDT Thu Oct 3 2024
.SYNOPSIS...High temperatures will continue to remain above
average, but will begin to gradually trend closer to average by
early next week. Some night and morning fog along the coast is
possible, but generally sunny skies are expected.
&&
.DISCUSSION...High pressure has started to weaken across the area
this afternoon as an upper level trough approaches the Pacific
Northwest. Temperatures in many of the inland areas are running a
few degrees cooler than yesterday. Friday this trough moves
onshore in the afternoon. This will bring temperatures 5 to 10
degrees cooler. Some mid level moisture may bring a few high
clouds or even some sprinkles. The low levels remain very dry so
it is unlikely anything more than a sprinkle or two will make it
to the ground. This trough will bring some increased west to
northwest winds around midday and into the afternoon. H850 MB
winds of 15 to 25 mph are expected and some of these may mix down,
especially over the higher terrain of the inland areas. Gusts of
25 to 30 mph are possible in the most exposed areas.
For the weekend temperatures may rebound slightly and may warm
into the mid to upper 90s. Generally sunny skies are expected,
although night and early morning fog is possible on the coast.
Monday temperatures will start to diminish as the ridge starts to
break down again as an upper level trough moves by north of the
area. This will continue to bring cooler and more seasonable
temperatures. Highs may remain in the mid to upper 80s by Tuesday
with low to mid 80s possible by Thursday. The potential continues
for some rain on Friday. The NBM is showing a 40 to 60 percent
chance of a quarter of an inch of rain by Friday afternoon. MKK
&&
.AVIATION...Fair conditions prevailed across the region today
although the immediate coastal Taf sites cannot be included in
that assessment. CEC impacts: Low CIG/VIS through mid-morning then
skies cleared but hazy VIS dropped conditions down to IFR/MVFR.
ACV impacts: haziness along large portions of the coast kept Vis
mainly MVFR, occasionally IFR; skies basically stayed few004 to
clear. Light onshore winds today could keep many coastal locations
hazy through afternoon. Chances for LIFR fog and and pockets of
stratus will increase overnight according to several model
guidances. /TA
&&
.MARINE...Lighter winds and falling seas are expected tonight
through Friday, through advisory conditions may persist over the
outer waters into this evening due to steep waves around 6 feet.
W-NW swell will continue to decay today-Friday. Northerlies are
forecast to increase slightly over the weekend south of Cape
Mendocino after frontal passage into the Pac NW. Otherwise,
conditions are expected to improve over the weekend with winds
peaking around 20kts south of Cape Mendocino. /DB
&&
.FIRE WEATHER...High pressure has brought period of persistent
conditions over the last several days. Some slight changes are in
store for Friday as an upper level trough moves by the to the
north. This is expected to cool high temperatures by 5 to 10
degrees, but RH will remain low. This will also bring some
increased winds and very dry air to the high elevations. Gusts of
25 to 35 mph are possible over the Trinity Alps, Yolla Bollas, and
other interior mountains. This system will also bring some
instability, but there is not enough moisture to produce any
thunderstorms. For the weekend temperatures will rebound slightly
and dry air will persist. Winds across the interior are expected
to remain mainly diurnally driven. Next week a gradual decline in
temperatures is expected through Thursday along with a gradual
increase in RH. There is the potential for a wetting rain in most
areas next Friday, but confidence remains low on this. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 8 PM PDT this evening for PZZ470-
475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.